MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA CRT-D; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION PUNCTUA CRT-D; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number N051
Medical Device Problem Codes Pacing Problem (1439); Inappropriate/Inadequate Shock/Stimulation (1574); Inaccurate Synchronization (1609); Data Problem (3196)
Health Effect - Clinical Codes Arrhythmia (1721); Tachycardia (2095); Electric Shock (2554)
Date of Event 01/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the patient with this cardiac resynchronization therapy defibrillator experienced supraventricular tachycardia (svt).The device provided inappropriate anti-tachycardia pacing (atp) and inappropriate shocks.This happened on three separate occasions.Technical services (ts) noted that in some of the episodes the atp looked like it was pro-arrhythmic, putting the patient into ventricular tachycardia.Ts discussed programming options with the health care professional.The device remains in service.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the patient with this cardiac resynchronization therapy defibrillator experienced supraventricular tachycardia (svt).The device provided inappropriate anti-tachycardia pacing (atp) and inappropriate shocks.This happened on three separate occasions.Technical services (ts) noted that in some of the episodes the atp looked like it was pro-arrhythmic, putting the patient into ventricular tachycardia.Ts discussed programming options with the health care professional.The device remains in service.No additional adverse patient effects were reported.Additional information was received that the patient experienced two additional ventricular tachycardia events with atp in which there were no electrograms (egm) available.Ts reviewed and discussed this was due to storage limitations.A magnet was applied which freed up some egm space which ts discussed will allow future episodes to store.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
The device has been returned for analysis.A supplemental report will be filed at the time of completion.
 
Event or Problem Description
It was reported that the patient with this cardiac resynchronization therapy defibrillator experienced supraventricular tachycardia (svt).The device provided inappropriate anti-tachycardia pacing (atp) and inappropriate shocks.This happened on three separate occasions.Technical services (ts) noted that in some of the episodes the atp looked like it was pro-arrhythmic, putting the patient into ventricular tachycardia.Ts discussed programming options with the health care professional.The device remains in service.No additional adverse patient effects were reported.Additional information was received that the patient experienced two additional ventricular tachycardia events with atp in which there were no electrograms (egm) available.Ts reviewed and discussed this was due to storage limitations.A magnet was applied which freed up some egm space which ts discussed will allow future episodes to store.No adverse patient effects were reported.Additional information was received that the device was explanted and returned for analysis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.
 
Event or Problem Description

Brand Name
PUNCTUA CRT-D
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key11660669
Report Number2124215-2021-04672
Device Sequence Number19686901
Product Code LWP
UDI-Device Identifier00802526480928
UDI-Public00802526480928
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/26/2013
Device Model NumberN051
Device Catalogue NumberN051
Device Lot Number100668
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer01/03/2022
09/15/2022
05/04/2023
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date03/07/2022
09/19/2022
05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale